Thursday, June 8, 2006

Possible Side Effects

Sunday. 7:30pm. I decide to go with what I've read here and take my newly prescribed meds now so they will be at their peak levels in my blood during The Mouse's 11 hour stretch of sleep.
8pm. I am nursing Her in her room before putting her down for the night.

We are gently rocking to Brahm's Lullaby as we do every night. It's our little ritual.
I stop rocking for a minute. The room however does not stop. It continues to rock.
What the hell?
The dizzy spell is brief but disturbing. The lights are dimmed so I wonder if it was just that my eyes weren't focusing properly.
It happens again.
I then remember the label on the bottle of my little blue pills.
Possible Side Effects: Dizziness.
Well, this is fun.
I realize that I still have to get The Mouse into Her crib.
I linger in the rocker as I wait to see if the dizziness will return while mapping my route to the crib scouting out every available flat surface in case I need to grab hold of something along the 3ft trek to her bed.

The dizziness does not return and The Mouse is put safely to bed for the night.
I am feeling sleepy.
Possible Side Effect: Drowsiness.
I retire to the bedroom. It's too early for me to go to sleep. The Mouse will need a Dream Feed around 11pm. So I put on the TV for company.
9pm. A rumbly in my tumbly and not of the Silly Old Bear kind.
Possible Side Effect: Nausea.
Hot damn, drugs are fun!

The nausea lasts for about an hour before I drift asleep. My internal clock wakes me around midnight for The Mouse's final feed of the night.
Monday. 9pm. No dizziness, but OH! the nausea.
Tuesday. 6:30am. Pounding headache, nausea AND vomitting.
Yippee!
I begin thinking this isn't worth it. If this is how I am going to feel, I'd rather just be depressed, or stressed or anxious, or WhateverTheHellItIs that I am.
Thursday. 11:30pm. The side effects are diminishing. I haven't had any nausea for two nights and no dizziness since Monday.
But I am tired. Oh, so tired.
And I am waiting.
Waiting for the more pleasant side effects to come.

2 comments:

LadyAR said...

The good side effects will come - trust me :-) Took me a while to get used to zoloft (had the shakes, dizziness and drowsiness). After the first night the dizziness was gone, the shakes took about a week to go away, can't remember how long the drowsiness lasted. The point of my rant is that the good side effects did kick in for me. Hopefully they will for you soon.

InterstellarLass said...

My happy pills didn't make me dizzy or barfy. They did make me feel like I was floating for about a week. Then it went away and I felt happy. Those 'levels' have to adjust.